Hail, Corson
- When
- June 21, 4:10 PM CST
- Where
- Corson County, 27 mi S of Morristown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.550, -101.717
14 hail, 8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 21, 1:25 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 225 PM CDT SAT JUN 21 2003 .SHORT TERM...TONIGHT THROUGH MONDAY 18Z ABR SOUNDING SHOWS CLASSIC HIGH-BASE PROFILE FOR A DRY MICROBURST...SEVERE OUTFLOW WINDS AND LARGE HAIL. CAPE HAS INCREASED TO HALF THAT OF THE TO FIRE CONVECTION...SURFACE TEMP IS NEAR 80 AND HAVE SEEN 80 AT TIMES TODAY. DEWPOINTS HAVE INCREASED TO THE 60 ACROSS MUCH OF EAST AND NORTHEAST SOUTH DAKOTA. LIS DECREASING EACH HOUR ACCORDING TO LAPS. ATMOSPHERE IS STEADILY DESTABILIZING. VISIBLE SATELLITE IMAGERY SHOWS OUTFLOW BOUNDARIES BEGINNING TO COLLIDE WITH DRY LINE AND COLD FRONT WITH RESULTANT CONVECTION. SPC WATCH BOX OVER WESTERN ZONES WELL IN LINE WITH CONDITIONS. EXPECT CONVECTION TO SPREAD EAST WITH TIME THOUGH MAY DECREASE IN INTENSITY WITH TIME. MODELS SHOW SUNDAY EVEN MORE UNSTABLE. EXPECT ADDITIONAL CONVECTIVE EPISODES WITH POSSIBLE SEVERE CONDITIONS AS THE COLD FRONT LINGERS OVER THE CWA. BAROCLINIC ZONE SHOULD WEAKEN AND EXIT THE REGION BY LATE SUNDAY EVENING. POST FRONTAL INSTABILITY COMBINED WITH LOCAL MOISTURE AND INSTABILITIES COULD FIRE PULSE TYPE CONVECTION MONDAY... PARTICULARLY IN THE EASTERN ZONES. MCNULTY .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. SIGNIFICANT SHEAR AND LOW LEVEL MOISTURE PROFILE IS MAINTAINED MONDAY NIGHT AND TUESDAY WITHIN BOTH THE GFS AND ETA...EVEN THOUGH SFC FRONT WILL BE MOSTLY THROUGH CWA. THIS FRONT WILL BE NEARLY STATIONARY THROUGH THIS PORTION OF THE DAYS 2 AND 3...SO THE PROLONGED EXPOSURE TO LOW LEVEL MOISTURE SEEMS CREDIBLE. S/WS TO CONTINUE THEIR PROGRESSION THROUGH CWA IN WSW FLOW DURING THAT TIMEFRAME...AND EXPECT THERE WILL BE A DECENT SHOT AT PRECIP EACH PERIOD FROM MONDAY NIGHT INTO BEGINNING OF EXTENDED. UNBEARABLE 00Z OPERATIONAL GFS HAS EVOLVED CONSIDERABLY IN THE 12Z CYCLE AND IS NOW FALLING IN LINE MUCH BETTER WITH ECMWF AND GFS/ECMWF ENSEMBLES. GFS NOW SLOWS UPPER LEVEL TROUGH PASSAGE DOWN AND BRINGS IT THROUGH CWA LATE WEDNESDAY. ETA AND ECMWF CONTINUING TO TREND THIS WAY. IN ALL LIKELIHOOD...SFC FRONT WILL BE SOUTH AND EAST OF CWA BY WEDNESDAY MORNING...BUT WITH UPPER LEVEL DYNAMICS ABOUNDING AND PLETHORA OF JET MAXIMA TO WORK WITH...FEEL THAT KEEPING SMALL CHANCE POPS FOR WEDNESDAY IS WORTHWHILE. OTHERWISE...EXTENDED CONSISTS OF SFC RIDGING AND DRYING. BY DAY 7...UPPER LEVEL PATTERN TAKES ON RIDGE IN THE WEST/TROUGH IN THE EAST CONFIGURATION. KEPT MAX/MIN T GRIDS DAYS 4 THROUGH 7 AOA MEX ENSEMBLE MEANS FOR THE MOST PART. DORN .ABR...NONE.
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 507 AM CDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY AND OVERNIGHT INTO EARLY MONDAY MORNING. SOME OF THE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT THROUGH SUNDAY NIGHT.
The Bismarck radar (KBIS), 154 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
14 hail, 8 thunderstorm wind. Local standard time, as filed.
Seventy mph wind gusts downed many large tree limbs in Eureka.
Seventy mph winds downed many tree limbs near Highmore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366584, 5366585, 5366586, 5366587, 5366588, 5366591, 5366589, 5366593, 5366592, 5366590, 5366598, 5365506, 5366594, 5366597, 5365508, 5365507, 5366595, 5365510, 5365511, 5366596, 5366599, 5365509.